MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC SOVEREIGN COMPACT; UNIT, PHACOFRAGMENTATION

AMO MANUFACTURING USA, LLC SOVEREIGN COMPACT; UNIT, PHACOFRAGMENTATION
Model Number CMP680300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a3b, a4, a5 and a6: unknown, information not provided.Section d6a: if implanted, give date: not applicable as this is not an implantable device.Section d6b: if explanted, give date: not applicable as this is not an implantable device.Section e1: initial reporter: email address: unknown, information not provided.Section e1: initial reporter: telephone number: (b)(6).Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that patient was admitted to the hospital due to a half-month decline in visual acuity in his right eye.The diagnosis included a complicated cataract in the right eye, age-related cataract in the left eye.Following admission, relevant tests and examinations confirmed the diagnosis, and surgical contraindications were excluded.On (b)(6) 2025, at approximately 15:30, the patient underwent phacoemulsification cataract aspiration in the right eye, followed by right anterior segment vitrectomy at about 16:20.During the vitrectomy, the rotation speed of the anterior segment vitrectomy head was slow, which prevented effective removal of the vitreous and part of the lens cortex.Despite multiple attempts, the lens cortex in the vitreous could not be completely removed, resulting in a small amount of lens cortex remaining in the vitreous body post-operation.
 
Additional Manufacturer Narrative
Additional information from the account: on 4/30/2025 during follow up it was reported the following: 1.Sovereign compact system was not maintained by the company, and there was no routine maintenance done.2.They reported the cutting speed of the anterior segment device (vitrector) was 800cpm.They claimed this speed was inadequate for clinical surgery needs and leading to poor cutting efficiency during the procedure.The surgery was planned and required the use of the anterior poche, which did not cause harm to the patient.The model of the ultra-breast handle used was the white star handle, although the specific batch number was unknown.Additional information from the manufacturer: per the sovereign compact operator's manual the reusable vitrector cut rate available settings range is from 100cpm to 600cpm.In addition, since the vitrector is reusable if it is not properly cleaned it may not cut or aspirate efficiently.Correction: information about the event and patient pre-existing conditions were available and not included in the initial report.Section b5 was re-written and section b7 was updated as a result.Event was re-evaluated and it was concluded there was no adverse event caused or contributed by a jnj device as this was a planned vitrectomy.Therefore, this is not a reportable event and no further information will be submitted.Section health effect - impact code 4625 and 4621 no longer apply and are updated by code 2199.Health effect - clinical code 4581 no longer apply and is being updated by 4582.Device code - 2993 no longer applies as this is no longer a reportable event caused by a jnj device.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient presented with a ¿half-month visual acuity decline in the right eye.The diagnosis included a complicated cataract surgery in the right eye with a previous history of suspected posterior capsule damage that resulted in posterior capsule rupture.After the patient's admission, relevant tests and examinations were completed to confirm the diagnosis and a planned right eye secondary intraocular lens implantation surgery was needed.After excluding surgical contraindications, he was sent to the operating room at about 15:30 on (b)(6) 2025, for phacoemulsification cataract aspiration using the sovereign compact system for the right eye, and right anterior segment vitrectomy was performed at approximately 16:20.The account stated the rotation speed of the anterior segment vitrector head was slow, and the vitreous and part of the lens cortex could not be effectively removed.After multiple attempts, the lens cortex in the vitreous could not be completely removed, and a small amount of lens cortex remained in the vitreous after the operation.

Brand Name
SOVEREIGN COMPACT
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21859021
Report Number3012236936-2025-000102
Device Sequence Number15428400
Product Code HQC
UDI-Device Identifier05050474514706
UDI-Public(01)05050474514706
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111446
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCMP680300
Device Catalogue NumberCMP680300
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHACO HANDPIECE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale